ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB; CATHETER,INTRAVASCULAR,THERAPE
Back to Search Results |
| Catalog Number |
CDC-45703-XPN1A |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/01/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported "made aware today, of a patient's attempt to remove ij triple lumen cvc line, with damage done to all 3 lumens/pigtails.Icu attending md removed sutures.The actual cvc had to be clamped, and was then removed without incident, and a second triple lumen cvc was placed without issue." additional information received reports "the damage done to all 3 lumens/pigtails is referring to the extension lines being damaged.All three extension lines were almost torn completely away, with two having remnants of the tubing still intact where the distal portion meets/adheres to the junction.The other one was completely removed from the junction hub with no remnants visible.The luer-hubs of all three extension lines, were completely broken off, and no longer available or visible." there was no patient harm or injury.The patient's current condition is reported as "fine".
Event or Problem Description
Additional Manufacturer Narrative
(b)(4).The customer returned one, 3-lumen catheter for analysis.Signs of use were observed.Visual analysis revealed all three extension lines were broken and separated.The distal and medial extension lines were separated along the extrusion body, while the proximal extension line appeared to be removed from the juncture hub.Damage consistent with prolonged clamping of the extension line was observed in the distal extension line.The separated portions of the extension lines were not returned.Microscopic examination confirmed the separation points, and the edges of the separation points on the medial and distal extension lines appeared smooth and consistent with contact with a sharp instrument (i.E.Scalpel, scissors, etc.).The juncture hub was dissected to analyze the molding of the proximal extension line, and a portion of the proximal extension line remained within the juncture hub.The separation in the distal extension line measured 60 mm from the juncture hub.The separation in the medial extension line measured 12 mm from the juncture hub.The medial extension line outer diameter measured 0.085", which is within the specification limits of 0.084"-0.088" per medial extension line extrusion product drawing.The medial extension line inner diameter measured 0.056", which is within the specification limits of 0.055"-0.059" per medial extension line extrusion product drawing.The distal extension line outer diameter measured 0.086", which is within the specification limits of 0.084"-0.088" per distal extension line extrusion product drawing.The distal extension line inner diameter measured 0.056", which is within the specification limits of 0.055"-.059" per distal extension line extrusion product drawing.Functional testing could not be performed due to the nature of the damage on the catheter.Manufacturing was contacted as a part of this complaint investigation.They confirmed the separation of the proximal extension line is consistent with an undue force pulling the extension line out of the juncture hub.This matches the customer report of, "patient's attempt to remove ij triple lumen cvc line, with damage done to all 3 lumens/pigtails.Icu attending md removed sutures." a device history record review was performed, and there was one potential finding.The failure mode of this complaint is not the same as/relevant to the finding.The instructions for use (ifu) provided with this kit warns the user, "do not secure , staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." the ifu also warns, "minimize catheter manipulation throughout procedure to maintain proper catheter tip position." the customer report of a separated extension line was confirmed through complaint investigation of the returned sample.Visual inspection revealed all three extension lines were broken and separated.The edges of the separation points on the distal and medial extension lines were smooth and appeared consistent with contact with a sharp instrument (i.E.Sutures, scalpel, scissors, etc.), while the separation point for the proximal extension line is consistent with undue force pulling the extension line out from the juncture hub.In addition, the customer reported, "patient's attempt to remove ij triple lumen cvc line, with damage done to all 3 lumens/pigtails.Icu attending md removed sutures." the distal and medial extension lines met all relevant dimensional requirements.Based on the customer report and the condition of the catheter, unintentional use error (contact with sharps and undue force) likely caused or contributed to this event.Teleflex will continue to monitor and trend on reports of this nature.